← Return to Cerebellum Brain Atrophy

Discussion
howardjames (@howardjames)

Cerebellum Brain Atrophy

Stroke & Cerebrovascular Diseases | Last Active: Apr 6 9:46am | Replies (197)

Comment receiving replies
@hopeful33250

Hello @oldsuzanne55,

I'm glad that you posted about your husband's problems with falls. This sounds like it must be a difficult problem for both of you. Falling certainly increases his chances for injuries that could put him in a facility, rather than staying at home.

I would agree with @colleenyoung that, you probably need to get him to a doctor's appointment, either in person or virtual visit, and explain the problems with falls. He might make an adjustment in his Sinemet which could be helpful.

When he falls is it several hours after taking a Sinemet? If so, this could represent what is referred to as "off-time." This is the time when the Sinemet isn't working as effectively. Perhaps an increase in the dosage or an increase in the number of meds might be suggested by his doctor.

I understand the problem of getting people to use assistive devices like walkers. It will often be met with resistance. Perhaps his doctor could talk with him about the importance of using a walker so that he does not fall and risk breaking a bone or having a head injury.

Will you try to schedule an appointment where you can both talk to his doctor?

Jump to this post


Replies to "Hello @oldsuzanne55, I'm glad that you posted about your husband's problems with falls. This sounds like..."

Thx for your input. We have an appointment with the neurologist on September 15and I have lots of questions. The dr is not a specialist in Parkinson’s and I want one who is , so am going to ask for a referral. I cannot get him up by myself. I call one of our sons or 911 and the police come. He has good days and bad days, in regard to his walking. If he sits door a long time, over an hour on a hard chair, he is terrible. Legs are like spaghetti. Sinemet helps but I keep telling him it only lasts 4 hrs and he has to take it on time.